Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 36, NWS New York, NY

September 1, 2013Orange County, New York

NWS New York, NY issued this flash flood warning at Sep 1, 2013, 12:09 PM EDT for Orange County, New York. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2013, 12:09 PM EDT (16:09 UTC)
Expired
Sep 1, 2013, 1:45 PM EDT
In force
96 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Orange County, NY

The radar

The Albany radar (KENX), 122 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WGUS51 KOKX 011609
FFWOKX
NYC071-011745-
/O.NEW.KOKX.FF.W.0036.130901T1609Z-130901T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1209 PM EDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 145 PM EDT...

* AT 1206 PM EDT...HEAVY DOWNPOURS ARE OCCURRING FROM AN AREA OF 
SHOWERS AND THUNDERSTORMS NEAR OTISVILLE AND MIDDLETOWN. THIS 
ACTIVITY IS MOVING SLOWLY NORTHEAST AS IT REDEVELOPS. RAINFALL 
RATES OF UP TO TWO AND ONE HALF INCHES PER HOUR ARE OCCURRING.

LAT...LON 4151 7459 4151 7448 4157 7442 4159 7438
      4160 7428 4159 7414 4160 7410 4159 7405
      4159 7395 4151 7400 4128 7450 4129 7457
      4136 7470

$$

PW
2 follow-up statements
358 
WGUS71 KOKX 011649
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1249 PM EDT SUN SEP 1 2013

NYC071-011745-
/O.CON.KOKX.FF.W.0036.000000T0000Z-130901T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
1249 PM EDT SUN SEP 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR
ORANGE COUNTY...

AT 1246 PM EDT...THE SHOWERS AND THUNDERSTORMS NEAR OTISVILLE AND 
MIDDLETOWN HAVE WEAKENED...BUT ADDITIONAL RAIN IS OCCURRING. RADAR 
ESTIMATES OF 3 TO 4 INCHES OF RAINFALL ACCUMULATION HAS OCCURRED 
OVER THE PAST HOUR WITH THIS ACTIVITY. AS SUCH...THE FLASH FLOOD 
WARNING CONTINUES.

LAT...LON 4151 7459 4151 7448 4157 7442 4159 7438
      4160 7428 4159 7414 4160 7410 4159 7405
      4159 7395 4151 7400 4128 7450 4129 7457
      4136 7470

$$

PW
361 
WGUS71 KOKX 011714
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
114 PM EDT SUN SEP 1 2013

NYC071-011723-
/O.CAN.KOKX.FF.W.0036.000000T0000Z-130901T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
114 PM EDT SUN SEP 1 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ORANGE COUNTY...

THE AREA OF SHOWERS AND THUNDERSTORMS HAS DIMINISHED...BOTH IN 
INTENSITY AND AREAL COVERAGE. AN ADDITIONAL SHOWER OR THUNDERSTORM 
IS STILL POSSIBLE...BUT WOULD BE ISOLATED. AS SUCH...THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED.

LAT...LON 4151 7459 4151 7448 4157 7442 4159 7438
      4160 7428 4159 7414 4160 7410 4159 7405
      4159 7395 4151 7400 4128 7450 4129 7457
      4136 7470

$$

PW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 10:55 AM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Sep 1, 10:55 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1055 AM EDT SUN SEP 1 2013

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL BE IN THE VICINITY TODAY THROUGH
MONDAY. A COLD FRONT ENTERS FROM THE WEST MONDAY NIGHT AND SLOWLY
TRACKS ACROSS THE AREA THROUGH TUESDAY. HIGH PRESSURE THEN REMAINS
IN CONTROL OF THE WEATHER FOR THE REST OF THE WEEK WITH ONLY A WEAK
COLD FRONT MOVING THROUGH ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
QUICK UPDATE DUE TO ONGOING CONVECTION. COVERAGE IS SCATTERED AT
THIS TIME...AND SOME OF THIS ACTIVITY SHOULD WORK OVER THE
UNSTABLE ENVIRONMENT. WE SHALL SEE WHAT IMPACT THE MORNING
CONVECTION HAS ON THE REST OF THE DAY.

DUE TO THE SCATTERED NATURE OF PRECIP...A FLASH FLOOD WATCH WILL
NOT BE ISSUED. PLEASE SEE THE HYDROLOGY SECTION FOR MORE DETAILS.

MAV AND NAM MOS NUMBERS FOR HIGH TEMPS WERE SIMILAR AND A BLEND OF
THE TWO WAS USED. HIGHS ABOVE NORMAL.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC OCEAN
BEACHES TODAY INTO THIS EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
SURFACE TROUGH AND ADDITIONAL SHORTWAVES REMAIN IN THE AREA TONIGHT
AND MONDAY. SCATTERED COVERAGE OF SHOWERS AND TSTMS THIS EVENING
BECOMES MORE NUMEROUS LATE TONIGHT INTO MONDAY. A TRAILING COLD
FRONT BEGINS TO MOVE THROUGH MONDAY NIGHT AND SHOULD BE JUST EAST OF
THE CITY BY DAYBREAK ON TUESDAY. AGAIN...WHILE SEVERE STORMS ARE NOT
LIKELY...HEAVY DOWNPOURS WITH A LOW CHANCE OF FLASH FLOODING ARE
POSSIBLE TONIGHT THROUGH MONDAY NIGHT. THE PRIMARY THREAT WILL BE
ONCE AGAIN BE MINOR URBAN AND SMALL STREAM FLOODING...THUS NO FLASH
FLOOD WATCH IS POSTED AT THIS TIME.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE COLD FRONT SLOWLY MOVES OFFSHORE LATE IN THE AFTERNOON OR
EVENING HOURS OF TUESDAY. STILL A CHANCE OF SHOWERS AND TSTMS AS A
RESULT...BUT BETTER CHANCES WILL REMAIN EAST OF THE CITY. MANY SPOTS
SHOULD END UP DRY MOST...IF NOT ALL OF THE DAY.

DRY CONDITIONS MOVE IN TUESDAY NIGHT AS HIGH PRESSURE BUILDS IN AT
THE SURFACE. A FAIRLY DRY COLD FRONT MOVES THROUGH THE REGION
THURSDAY...BUT WITH THE MAIN UPPER LEVEL FORCING MORE OVER NORTHERN
NEW ENGLAND...WILL MAINTAIN ONLY SLIGHT CHANCE OF LIGHT RAIN SHOWERS
FOR INTERIOR AREAS DURING THE DAY THURS WITH COOLER LOWER LEVEL
TEMPS KEEPING MINIMAL INSTABILITY OVER THE AREA. DRYING CONDITIONS
THEN TO END THE WEEK AS THE SURFACE HIGH TAKES HOLD OF THE REGION.
ANOTHER FRONT APPROACHES FROM THE NORTHWEST NEXT WEEK...WHICH COULD
BRING THE NEXT ROUND OF PRECIP.

TEMPS SLIGHTLY ABOVE NORMAL ON TUESDAY...THEN NEAR NORMAL ON
WEDNESDAY AND THURSDAY. A SHOT OF COOLER AIR BEHIND THE COLD FRONT
FRONT THURSDAY INTO THURSDAY NIGHT WILL LEAD TO SLIGHTLY BELOW
NORMAL TEMPERATURES FOR FRIDAY AND SATURDAY.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
A TROUGH OF LOW PRESSURE WILL LINGER OVER THE NORTHEASTERN STATES
THROUGH TONIGHT.

MAINLY MVFR AS OF 15Z. HAVE KEPT MVFR THRU 16Z MOST AREAS...AND
HAVE LOWERED CIGS TO LOW END VFR OR MVFR THEREAFTER.

SCT SHRA AND TSRA WILL CONTINUE TO DEVELOP THRU THE AFTN. VCSH
CARRIED ALMOST ALL DAY...WITH THE TEMPO FOR TSTMS MAINTAINED AT
PEAK HEATING HOURS.

SOME VARIABILITY IN WIND DIRECTION CAN BE EXPECTED DUE TO THE
INFLUENCE OF THE PCPN. IN GENERAL...PREVAILING FLOW S THRU THE
DAY.

CONTINUED POCKETS OF SHRA AND TSTMS CAN BE EXPECTED OVERNIGHT AND
INTO MON MRNG. AREAS OF IFR POSSIBLE.

OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
.MONDAY-TUESDAY MORNING...SCT-NUMEROUS SHRA/TSTMS WITH MVFR OR
LOWER POSSIBLE. MVFR/IFR STRATUS POSSIBLE EARLY MONDAY MORNING AND
AGAIN LATE MONDAY NIGHT/EARLY TUESDAY MORNING.
.TUESDAY AFTERNOON-WEDNESDAY NIGHT...VFR.
.THURSDAY...MAINLY VFR WITH ISOLD SHRA/TSTM POSSIBLE.

&&

.MARINE...
A RELATIVELY RELAXED PRESSURE GRADIENT OVER THE WATERS SHOULD KEEP
WINDS GENERALLY AT 10 KT OR LESS THROUGH TUESDAY...EXCEPT FOR 10-15
KT OVER THE COASTAL OCEAN WATERS INTO TONIGHT. WINDS INCREASE
SLIGHTLY BEHIND A COLD FRONT TUESDAY NIGHT AND WEDNESDAY...BUT
SHOULD REMAIN BELOW SCA LEVELS. TRANQUIL CONDITIONS SHOULD RETURN TO
THE WATERS ON THURSDAY.

WITH THE RELATIVELY LIGHT WINDS...EXPECT SEAS TO STAY BELOW SCA
LEVELS. HOWEVER...WITH A 2 FT E-SE SWELL SHOULD END UP BEING CLOSE
TO 5 FT THROUGH MONDAY AT AROUND 15-20 NM OFFSHORE IN THE COASTAL
OCEAN WATER ZONES. FOR NOW DO NOT HAVE SUFFICIENT CONFIDENCE TO
ISSUE AN SCA FOR HAZARDOUS SEAS FOR THE COASTAL OCEAN ZONES AT THIS
TIME.

&&

.HYDROLOGY...
LOCALLY HEAVY RAINFALL WILL OCCUR IN ANY THUNDERSTORM
TODAY...WITH MINOR URBAN FLOODING BEING THE MAIN THREAT FROM ANY
SUCH STORM. THERE IS STILL HOWEVER A CHANCE OF FLASH FLOODING.

FROM TONIGHT THROUGH MONDAY NIGHT...WHEN COVERAGE OF RAINFALL SHOULD
BE MORE WIDESPREAD...1 TO 2 INCHES OF RAIN WITH LOCALLY HIGHER
AMOUNTS ARE POSSIBLE. THERE WILL BE AN INCREASING CHANCE OF
WIDESPREAD MINOR URBAN/SMALL STREAM FLOODING. THERE ALSO REMAINS AT
LEAST A LOW CHANCE OF FLASH FLOODING DURING THIS PERIOD...BUT AS OF
NOW...CONFIDENCE IS NOT HIGH FOR WIDESPREAD FLASH FLOODING
POTENTIAL...THUS NO WATCH AT THIS TIME.

&&

.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD...THE NEW
YORK CITY NOAA ALL HAZARDS WEATHER RADIO STATION KWO35 HAS BEEN
TEMPORARILY TAKEN OUT OF SERVICE WHILE A SOLUTION IS
BEING FORMULATED.

DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS RADIO PUBLIC WARNING
SYSTEM DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JC
NEAR TERM...JC/PW
SHORT TERM...JC
LONG TERM...JC/SEARS
AVIATION...JMC/MALOIT
MARINE...MALOIT/PW
HYDROLOGY...JC
EQUIPMENT...
Hazardous weather outlook, Sep 1, 5:26 AM EDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
526 AM EDT SUN SEP 1 2013

NYZ074-075-080-081-178-179-021000-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-SOUTHERN NASSAU-
526 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE THAT SLOWLY MOVING SHOWERS AND THUNDERSTORMS
PRODUCE FLASH FLOODING. FLASH FLOODING IS NOT HOWEVER EXPECTED TO
BE WIDESPREAD.

IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENT DEVELOPMENT
AT THE ATLANTIC OCEAN BEACHES TODAY INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE CHANCE OF FLASH FLOODING WITH SHOWERS AND THUNDERSTORMS
CONTINUES THROUGH MONDAY AND MONDAY NIGHT. ONCE AGAIN...FLASH
FLOODING IS NOT EXPECTED TO BE WIDESPREAD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>073-078-079-176-177-021000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
526 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE THAT SLOWLY MOVING SHOWERS AND THUNDERSTORMS
PRODUCE FLASH FLOODING. FLASH FLOODING IS NOT HOWEVER EXPECTED TO
BE WIDESPREAD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE CHANCE OF FLASH FLOODING WITH SHOWERS AND THUNDERSTORMS
CONTINUES THROUGH MONDAY AND MONDAY NIGHT. ONCE AGAIN...FLASH
FLOODING IS NOT EXPECTED TO BE WIDESPREAD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-370-021000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM-
526 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Sep 1, 6:31 AM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
631 AM EDT SUN SEP 1 2013

CTZ006-007-011130-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-
631 AM EDT SUN SEP 1 2013

...STRONG THUNDERSTORM WILL IMPACT CENTRAL NEW HAVEN AND MIDDLESEX
COUNTIES...

AT 628 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESHIRE...OR NEAR WALLINGFORD...AND MOVING
NORTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...HEAVY RAIN...WITH
RAINFALL RATES OF UP TO AN INCH TO AN INCH AND A HALF PER HOUR IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4164 7249 4151 7243 4137 7293 4153 7303
      4157 7289 4155 7286 4157 7285 4158 7283
      4156 7282 4158 7280 4158 7276 4161 7272
      4164 7258 4165 7251

JC
Special weather statement, Sep 1, 7:32 AM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
732 AM EDT SUN SEP 1 2013

CTZ007-008-011230-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
732 AM EDT SUN SEP 1 2013

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL WILL IMPACT
MIDDLESEX AND NORTHERN NEW LONDON COUNTIES...

AT 728 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM CROMWELL TO EAST HADDAM...OR ALONG A LINE EXTENDING
FROM MIDDLETOWN TO 6 MILES NORTHWEST OF CHESTER...AND MOVING EAST AT
20 MPH.

PEOPLE IN MIDDLESEX AND NORTHERN NEW LONDON COUNTIES...INCLUDING
CROMWELL...PORTLAND...EAST HADDAM...EAST HAMPTON...COLCHESTER...
SALEM...LEBANON AND NORWICH...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND ONE HALF
INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4155 7191 4137 7253 4161 7272 4163 7271
      4165 7251 4159 7246 4160 7234 4164 7234
      4168 7227 4169 7227 4172 7224 4167 7217
      4165 7198

MALOIT
Local storm report, Sep 1, 10:04 AM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1004 AM EDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     FLASH FLOOD      RIDGEWOOD               40.98N  74.11W
09/01/2013                   BERGEN             NJ   SKYWARN SPOTTER

            POLICE HAVE CLOSED FRANKLIN AVENUE AT BROAD AVENUE DUE
            TO FLOODING.

&&

DS
Local storm report, Sep 1, 10:21 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1021 AM EDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      GLEN ROCK               40.96N  74.13W
09/01/2013                   BERGEN             NJ   SKYWARN SPOTTER

            POLCIE HAVE CLOSED CORNWALL ROAD AND PROSPECT STREET
            DUE TO FLOODING.

&&

DS
Local storm report, Sep 1, 10:23 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1023 AM EDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     LIGHTNING        DUMONT                  40.95N  73.99W
09/01/2013                   BERGEN             NJ   SKYWARN SPOTTER

            LIGHTNING STRUCK NEARBY TO A HOUSE CAUSING SMALL
            BASEMENT FIRE ON WEST MILFORD DRIVE.

&&

DS
Local storm report, Sep 1, 10:27 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
1027 AM EDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     LIGHTNING        DUMONT                  40.95N  73.99W
09/01/2013                   BERGEN             NJ   SKYWARN SPOTTER

            LIGHTNING STRUCK UTILITY POLE NEXT TO A HOUSE CAUSING
            SMALL BASEMENT FIRE ON WEST MILFORD DRIVE.

&&

CORRECTED REMARKS

DS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 10:25 PM EDTSpecial Weather StatementOKXDutchess35 min
Sep 1, 12:32 AM EDTAreal Flood AdvisoryOKXOrange88 min
Sep 1, 3:47 AM EDTAreal Flood AdvisoryOKXRichmond88 min
Sep 1, 4:16 AM EDTFlash Flood WarningOKXRichmond119 min
Sep 1, 8:40 AM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester2 hr
Sep 1, 9:14 AM EDTAreal Flood AdvisoryOKXRockland, Westchester91 min
Sep 1, 9:26 AM EDTFlash Flood WarningOKXRockland, Westchester94 min
Sep 1, 10:55 AM EDTAreal Flood AdvisoryOKXOrange, Rockland, Westchester80 min
Sep 1, 10:59 AM EDTAreal Flood AdvisoryOKXRockland, Westchester91 min
Sep 1, 12:14 PM EDTAreal Flood AdvisoryOKXPutnam91 min
Sep 1, 3:13 PM EDTSpecial Weather StatementOKXOrange62 min
Sep 1, 3:30 PM EDTAreal Flood AdvisoryOKXOrange90 min
Sep 1, 3:55 PM EDTSpecial Weather StatementOKXWestchester50 min
Sep 1, 4:18 PM EDTAreal Flood AdvisoryOKXWestchester87 min

Nearby

Flash Flood Warnings in New York, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.